MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR XL 2 UB BLUE/WH; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR XL 2 UB BLUE/WH; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203842
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an unknown procedure, the suturefix ultra was broken in the hole.All the pieces were removed from the patient by suction.The procedure was successfully completed without delay using a back-up device in the same bone hole.No further complications reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection revealed the device was not returned with original packaging.Anchor and suture are missing and the suture cover and xl.Sl.Nose tube is missing from device.No other physical damage is visible to the device.A functional evaluation of the returned device is not applicable as device has been actuated.Based on the condition of the product material found during visual inspection no fracture of the implant could be confirmed.Additional material testing is not required.It was determined the device contributed to the reported event.The complaint was confirmed and the root cause associated with unintended use error.Factors that could have contributed to the reported included excessive force.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material found there are requirements for conformance and a certificate of material analysis is required.No containment or corrective actions are recommended at this time.Our clinical investigation concluded: per case details, the broken fragments were retrieved from the patient.The procedure was completed using a back-up device.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.

Brand Name
SUTUREFIX ULTRA AHR XL 2 UB BLUE/WH
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12695122
Report Number1219602-2021-02356
Device Sequence Number17150590
Product Code MBI
UDI-Device Identifier00885554031553
UDI-Public00885554031553
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2021
Device Model Number72203842
Device Catalogue Number72203842
Device Lot Number50627120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown